MAUDE Adverse Event Report: LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006801
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Retention (2119); Stenosis (2263); Hematuria (2558); Urethral Stenosis/Stricture (4501); Urinary Incontinence (4572)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific via an article published in the world journal of urology that a prospective study was conducted in order to present the authors experiences with the upgraded moses 2.0 technology in patients undergoing holep for bph, comparing it to the use of moses 1.0 technology at our institution.The study occurred with 196 patients under one surgeon from december 2020 to september 2023 with a pulse 120 moses holmium laser.Out of the 196 patients, 146 were patients who underwent the procedure using the moses 1.0 technology and 50 patients underwent the procedure using moses 2.0 technology.Postoperative complications included persistent hematuria, clot retention, urethral strictures, bladder neck contraction and stress urinary incontinence.One patient from the moses 1.0 group experienced prolonged gross hematuria, requiring 48-hour catheterization and hospital stay.Additionally, four patients returned to the emergency room (er) with gross hematuria, one of whom also received a postoperative blood transfusion.One patient from the moses 2.0 group returned to the er with gross hematuria, requiring readmission.At the 6 months follow-up, one patient in the moses 2.0 group was diagnosed with meatal stenosis and was treated with dilation under local anesthesia.There was no clear direct association of the meatal stenosis to the holep.Additional information from the author indicates that the meatal stenosis was mostly related to the size of the sheath they used (28 f) rather than the type of machine or laser used.Regarding the stress urinary incontinence, patients were encouraged to do kegel exercises to improve it.No further patient complications were reported.
 
Additional Manufacturer Narrative
B3.Date of event: exact event date is unknown.Date used of when the study started.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Citation: hazem, e., ryan, b., amr, h., saud, a., husain, a.Khaled, a., ruba, a.H., oksana, b., ryan, k., ahmed, s.Z.(2024).Second-generation moses 2.0 versus moses 1.0 pulse-modulation technologies for holmium laser enucleation of the prostate (holep).World journal of urology, 42 (577), 7.
 
Additional Manufacturer Narrative
B3.Date of event: exact event date is unknown.Date used of when the study started.This report is for the same event as manufacturer report: 2124215-2025-41362.Citation: hazem, e., ryan, b., amr, h., saud, a., husain, a.Khaled, a., ruba, a.H., oksana, b., ryan, k., ahmed, s.Z.(2024).Second-generation moses 2.0 versus moses 1.0 pulse-modulation technologies for holmium laser enucleation of the prostate (holep).World journal of urology, 42 (577), 7.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with use of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description

Brand Name
MOSES PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma 6,
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22099435
Report Number2124215-2025-32519
Device Sequence Number17998296
Product Code GEX
UDI-Device Identifier07290109145426
UDI-Public(01)07290109145426(11)180301(10)60
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGA-0006801
Device Catalogue NumberGA-0006801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/06/2025
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown